Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 7, NWS Austin/San Antonio, TX

December 21, 200733 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Dec 21, 2007, 3:09 PM CST for 33 counties in Texas. It took effect at Dec 22, 2007, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 3:09 PM CST (21:09 UTC)
In effect from
Dec 22, 2007, 12:00 PM CST
Expired
Dec 22, 2007, 7:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3226 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 212109
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CST FRI DEC 21 2007

...WINDY CONDITIONS EXPECTED SATURDAY...

.A COLD FRONT WILL PUSH THROUGH SATURDAY...WITH WINDY CONDITIONS
EXPECTED BEHIND IT SIMILAR TO LAST SATURDAY. WINDS WILL INCREASE
TO ADVISORY CRITERIA AROUND NOON AND PERSIST THROUGH EARLY EVENING
WITH GUSTS AS HIGH AS 35 MPH.

TXZ171>173-183>193-202>208-217>221-228-230000-
/O.NEW.KEWX.WI.Y.0007.071222T1800Z-071223T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...CARRIZO SPRINGS
309 PM CST FRI DEC 21 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST
SATURDAY. 

NORTHWEST WINDS UP TO 30 MPH WITH GUSTS AS HIGH AS 35 MPH CAN BE
EXPECTED BETWEEN 12 NOON AND 6 PM CST SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS
SHOULD TAKE ACTION TO SECURE CHRISTMAS DECORATIONS AND ANYTHING
ELSE THAT COULD BE DISLODGED BY THESE WINDY CONDITIONS.

$$
2 follow-up statements
000 
WWUS74 KEWX 221121
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CST SAT DEC 22 2007

...WINDY CONDITIONS EXPECTED TODAY...

.A COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS TODAY. WINDY
CONDITIONS WILL OCCUR BEHIND THE FRONT TODAY SIMILAR TO WHAT OCCURRED
LAST SATURDAY. WINDS WILL INCREASE TO ADVISORY CRITERIA AROUND
NOON AND PERSIST THROUGH EARLY EVENING WITH GUSTS AS HIGH AS 35
MPH.

TXZ171>173-183>193-202>208-217>221-228-230000-
/O.CON.KEWX.WI.Y.0007.071222T1800Z-071223T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...CARRIZO SPRINGS
521 AM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

NORTHWEST WINDS UP TO 30 MPH WITH GUSTS AS HIGH AS 35 MPH CAN BE
EXPECTED BETWEEN 12 NOON AND 6 PM CST TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD TAKE ACTION TO SECURE CHRISTMAS DECORATIONS AND
ANYTHING ELSE THAT COULD BE DISLODGED BY THESE WINDY CONDITIONS.

$$
000 
WWUS74 KEWX 222036
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 PM CST SAT DEC 22 2007

...STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH 7 PM THIS
EVENING...

.VERY WINDY CONDITIONS CONTINUE BEHIND A COLD FRONT THIS AFTERNOON.
THE STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL PERSIST THROUGH
EARLY EVENING WITH GUSTS OF 35 TO 45 MPH.

TXZ194-209-222>225-230100-
/O.EXB.KEWX.WI.Y.0007.000000T0000Z-071223T0100Z/
LEE-FAYETTE-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GIDDINGS...LA GRANGE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
236 PM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION UNTIL
WINDS SUBSIDE LATER THIS EVENING.

$$

TXZ171>173-183>193-202>208-217>221-228-230100-
/O.EXT.KEWX.WI.Y.0007.000000T0000Z-071223T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...CARRIZO SPRINGS
236 PM CST SAT DEC 22 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM THIS EVENING FOR
ALL OF SOUTH CENTRAL TEXAS. WINDS WILL BEGIN TO DIMINISH BY 
AROUND 7 PM...BUT CONTINUE IN THE 15 TO 25 MPH RANGE UNTIL ABOUT
MIDNIGHT.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION UNTIL WINDS SUBSIDE
LATER THIS EVENING..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:24 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 21, 11:24 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1124 AM CST FRI DEC 21 2007

.AVIATION...
VFR SKIES WILL PREVAIL WITH SCT-BKN CIRRUS DUE TO UPPER LEVEL JET
AND TROUGH. SOME MVFR VSBYS/CIGS ARE POSSIBLE MAINLY E OF I-35
CORRIDOR AFTER 06Z DUE INCREASING LOWER LEVEL MOISTURE AHEAD OF AN
APPROACHING COLD FRONT. S-SELY SURFACE WINDS OF 10 TO 20 KTS WILL
PREVAIL TODAY AND DECREASE TONIGHT AS A PACIFIC COLD FRONT MOVES
INTO THE WESTERN AREAS INCLUDING KDRT LATE TONIGHT WITH WINDS
BECOMING NWLY 5 TO 15 KTS...INCREASING TO 15 TO 25 KNOTS AND GUSTY
ALL TAF SITES AFTER 15Z. ISOLATED TO WIDELY SCT CONVECTION WILL
DEVELOP NEAR THE COLD FRONT MAINLY EAST OF THE I35 CORRIDOR.

&&

.PREV DISCUSSION... /ISSUED 955 AM CST FRI DEC 21 2007/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD SKY COVER BASED ON
SATELLITE IMAGERY AND OBS...AND DECREASE MAX TEMPS TODAY BY TWO
DEGREES. OTHERWISE...FORECAST ON TRACK.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 325 AM CST FRI DEC 21 2007/

DISCUSSION...
THE PROGRESSIVE UPPER LEVEL WEATHER PATTERN CONTINUES ACROSS NORTH
AMERICA. THIS WILL RESULT IN A SERIES OF UPPER LEVEL TROFS AND
ASSOCIATED FRONTAL BOUNDARIES SWEEPING EASTWARD ACROSS OUR CWFA
OVER THE NEXT SEVEN DAYS.

THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF
THE FIRST UPPER LEVEL TROF. THE ECMWF IS A LITTLE FASTER THAN THE
GFS ON THE TIMING OF THE WEAKER SECOND UPPER LEVEL TROF.

TODAY WILL BE WARM AND NOT AS DRY AS SFC WINDS BECOME SOUTHERLY
THIS AFTERNOON. SCATTERED CIRRIFORM CLOUDS ASSOCIATED WITH THE
APPROACHING UPPER LEVEL TROF WILL MAR AN OTHERWISE SUNNY
AFTERNOON. AFTERNOON TEMPS WILL BE 10 TO 12 DEGREES ABOVE NORMAL.
ADVECTION FOG WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING
MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. THE NEXT COLD FRONT
WILL SWEEP ACROSS THE CWFA ON SATURDAY. MOISTURE WILL BE
LIMITED...WITH ONLY A SLIGHT CHANCE OF SHOWERS FOR OUR EASTERN
COUNTIES. A CHILLY NIGHT WILL OCCUR SATURDAY NIGHT AS SFC HIGH
PRESSURE SETTLES OVER THE REGION ALLOWING FOR GOOD RADIATIONAL
COOLING RESULTING IN ANOTHER FREEZE FOR THE HILL COUNTRY AND
EDWARDS PLATEAU.

THE NEXT UPPER LEVEL TROF WILL SWEEP EAST ACROSS THE REGION ON
MONDAY NIGHT. ONCE AGAIN LOW LEVEL MOISTURE WILL BE LIMITED...SO
WILL ONLY FCST A CHANCE OF PCPN MONDAY AND MONDAY NIGHT FOR THE
EASTERN HALF OF THE CWFA. THE THIRD UPPER LEVEL STORM SYSTEM WILL
IMPACT OUR CWFA TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED
FRONTAL BOUNDARY WILL MOVE ACROSS SOUTH CENTRAL TEXAS TUESDAY
NIGHT. THE BEST CHANCE FOR MEASURABLE PCPN WILL BE ACROSS THE
EASTERN HALF OF THE CWFA.

FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE CWFA SATURDAY MORNING USHERING
IN A VERY DRY AIRMASS. WE ARE USING THE DRIER RAW NAM DEWPOINTS
FOR THE FCST WHICH RESULTS IN RELATIVE HUMIDITIES FALLING BELOW
25 PERCENT SATURDAY AFTERNOON. 20 FT WINDS OF 15 TO 20 MPH ARE
LIKELY. SPC HAS OUR SOUTHWESTERN COUNTIES IN A CRITICAL FIRE
WEATHER AREA. A FIRE WEATHER WATCH WILL BE ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  56  68  39  57 /   0  -   -    0   0
AUSTIN BERGSTROM INTL AIRPORT  73  55  69  33  57 /   0  10  -    0   0
DEL RIO INTL AIRPORT           73  51  66  36  61 /   0  -   -    0   0
SAN ANTONIO INTL AIRPORT       73  54  69  35  58 /   0  -   -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...DIMMIT...
EDWARDS...FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

11/01
Hazardous weather outlook, Dec 21, 5:00 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CST FRI DEC 21 2007

TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO...SATURDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY FOR AREAS ALONG AND
WEST OF A CAMPBELLTON TO SAN ANTONIO TO KERRVILLE TO MOUNTAIN HOME
LINE. RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND NORTHWEST WINDS
OF 15 TO 25 MPH WILL RESULT IN EXTREME FIRE BEHAVIOR.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:46 AM CSTFire Weather WatchEWXAtascosa, Bandera, Bexar, Dimmit, Edwards, Frio and 8 more12 hr
Dec 21, 3:23 PM CSTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more28 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.